Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy symptoms early diagnosis
Jan 10, 2012

Hi Doctor, I was diagnosed positive a year ago and started Atripla my CD4s were 251. After about 5 months started getting knee issues, then my left wrist, arm started getting numb, legs started getting heavy and now have numbness/tingling in feet

went to neurologist and had NCV/EMG test and lab work for heavy metal toxicity, thyroid, sugar, b12/folate, CBC. The labs come back all normal, the NCV showS carpal tunnel in left wrist and absent H tibial response in left foot possible s1 ridiculopathy. Still have followup appt with Neurologist.

My doctor switched my medication from Atripla to Isentress, Norvir, Prezista, viread a few days ago, but it seems the tingling in my feet seem to be more bothersome.

My current CD4 is around 700 and VL was around 80, hadnt reached UD hopefully the new combo will get me there. I don't understand why i'm having these issues being only a year diagnosed and CD4'S are somewhat in normal range. Could the increase in tingling be due to the med switch and nerves waking up?

I don't drink, smoke, or do any recreational drugs. I'm just scared and very depressed i feel like i have noone to talk to about this, Noone i know that is positive has this issue.

Response from Dr. Henry

Localized nerve problems as you describe would usually not be due to either HIV or your meds but more often other conditions such as carpal tunnel (compression) or radiculopathy (also often from some form of compression). KH



Previous
im neg as far as i know but am with a poz guy
Next
stopping medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement